MAUDE Adverse Event Report: CORDIS CASHEL AVANTI; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

CORDIS CASHEL AVANTI; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 504606X
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2023
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, there was a problem with a 6f avanti + sheath during a post ablation procedure.When removing the sheath, we only have a small part of it.It is believed that 9.5-10 cm is still in the patient.The patient is stable and went to ct.The ablation case was completed, and the patient was brought to surgery.Surgery was able to remove 9-10 cm of the sheath from the patient.It is unknown if the sheath was ablated by the physician.The sheath was stored in the lab in normal temperatures.There were no anomalies noted when the device was taken out of the package.The device was prepped per the ifu and no difficulty was experienced.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 18144951 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.This device is available for analysis but has not yet been received.
 
Event or Problem Description
As reported, there was a problem with a 6f avanti + sheath during a post ablation procedure.When removing the sheath, we only have a small part of it.It is believed that 9.5-10 cm is still in the patient.The patient is stable and went to ct.The ablation case was completed, and the patient was brought to surgery.Surgery was able to remove 9-10 cm of the sheath from the patient.It is unknown if the sheath was ablated by the physician.The sheath was stored in the lab in normal temperatures.There were no anomalies noted when the device was taken out of the package.The device was prepped per the ifu and no difficulty was experienced.The device will be returned for evaluation.One picture related to the reported failure was attached.The picture shows the proximal section of a 6f csi product, the cannula is broken/separated.No other anomalies of the product can be noticed at the attached picture.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b5, d9, g3, h1, h2, h3 and h6 this device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.This device is available for analysis but has not yet been received.
 
Event or Problem Description
 
Additional Manufacturer Narrative
As reported, there was a problem with a 6f avanti + sheath during a post ablation procedure.The sheath separated upon withdrawal with 9.5-10 cm remaining in the patient.The patient was stable and went to ct.The ablation case was completed, and the patient was brought to surgery.Surgery was able to remove 9-10 cm of the sheath from the patient.It is unknown if the sheath was ablated by the physician.The sheath was stored in the lab at normal temperatures.There were no anomalies noted when the device was taken out of the package.The device was prepped per the ifu, and no difficulty was experienced.An image was received for analysis, which revealed a separated cannula.A non-sterile unit of ¿si avanti+ 6f std w/gw no obt¿ was subsequently received for evaluation.During visual inspection a separated cannula was noted.The separated area was inspected with a vision system and evidence of elongations were observed.A product history record (phr) review of lot 18144951 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The failure reported by the customer as ¿catheter sheath introducer (csi)- separated" was confirmed.The returned device was received with a separated cannula.The exact cause of the damaged could not be conclusive determined.The elongations found on the material are commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the device was induced to a tensile force that exceeded the material yield strength prior to the separation.Procedural/handling factors may have contributed to the reported event.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿do not use if package is open or damaged.Remove the sheath when clinically indicated by placing compression on the vessel above the puncture site, and slowly withdraw the csi.¿ based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
AVANTI
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, co. tipperary
EI 
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key16794446
Report Number9616099-2023-06472
Device Sequence Number7547733
Product Code DRE
UDI-Device Identifier10705032010054
UDI-Public(01)10705032010054(17)250831(10)18144951
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K970392
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date08/31/2025
Device Model Number504606X
Device Catalogue Number504606X
Device Lot Number18144951
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer04/24/2023
06/09/2023
07/26/2023
Initial Report FDA Received Date04/24/2023
Supplement Report FDA Received Date05/12/2023
06/30/2023
08/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK SHEATH.
Outcome Attributed to Adverse Event Life Threatening; Other;
Patient SexUnknown